MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Soft Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Soft Mesh; Surgical Mesh
Catalog Number 0117010
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic inguinal hernia surgery, the surgeon opened the bard soft mesh package and discovered that the inner pouch was not sealed.To ensure patient safety, a new mesh was used.The outer packaging was intact with no visible damage, the product box was completely sealed, and the package had not been opened prior to entering the operating room.There was no patient injury/harm.
 
Additional Manufacturer Narrative
As alleged, during a laparoscopic inguinal hernia surgery, the surgeon opened the bard soft mesh package and discovered that the inner pouch was not sealed.Evaluation of the returned sample and photos finds the tyvek pouch to be partially opened from the chevron end as intended.Evaluation of the returned sample finds that the seal adhesive transfer in the areas that were opened showed that the manufacturer's seal was complete.There is no evidence of missing seal or seal creep.Inspection of the pouch indicated that the pouch was sealed correctly with no evidence of not being sealed.No manufacturing anomalies were found.A review of manufacturing records was performed and found that the device was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 204 units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Soft Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50816794
Report Number1213643-2026-01210
Device Sequence Number21502947
Product Code FTL
UDI-Device Identifier00801741030871
UDI-Public(01)00801741030871(11)251015(17)300928(10)HUKX1220
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117010
Device Lot NumberHUKX1220
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/11/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown